advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Bournemouth, Dorset, England:

I am a 58 year old female, who suffers with fibromyalgia as well as type 2 diabetes. I was diagnosed as diabetic just over 12 months ago. I was put straight onto tablets. After a few weeks, I was taken off the tablets, because I was suffering a lot of hypoglycemic reactions. I have kept to a diet, keeping my blood sugars well controlled and slowly losing weight, as I was grossly overweight to begin with.

I am on simvastatin for high cholesterol, which is now well down to normal levels, and about three months ago I was put on perindopril tert-butylamine, 2 mg for high blood pressure. This dosage was increased two months ago to 4 mg and my blood pressure is now normal. About three weeks ago, I began having hypoglycemic reactions again. They have been as low as 2.3 mmol/L [41.4 mg/dl], but mainly between 3.2 mmol/L [57.6 mg/dl] and 3.8 mmol/L [68.4 mg/dl]. Sometimes this is happening two or three times a day. The highest reading I have had is 9.6 mmol/L [173 mg/dl] and this was after having something to counteract a low. Otherwise, my highest readings are in the high 6s or low 7s (mmol/L) [about 108 to 130 mg/dl]. My doctor cannot understand what is happening and I am very concerned, especially as I feel so poorly when they occur, shaking, exceptionally hungry, feeling faint and generally looking unwell. I have heard that fibromyalgia can cause hypoglycemia, but my doctor, says he has never heard of this. I am on other medications for my fibromyalgia and osteoarthritis. I am wondering if you may be able to give me some advice, either how to keep my blood sugars more controlled or if indeed fibromyalgia can affect blood glucose levels.

Answer:

I am not aware that fibromyalgia can cause hypoglycemia. Unless I missed it, it does not appear you are on a medicine to lower your blood sugars. It may be possible that another medication you are taking may have these side effects. However, if it is not from medication, your physician needs to work with you to find out the reason for the lows. This would involve measuring the amount of glucose and insulin in your blood.

JTL

DTQ-20040401080636
Original posting 2 Apr 2004
Posted to Hypoglycemia and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.